MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an intraocular lens (iol) unfolded incorrectly, causing the iol to bend, rendering it unable to be used.The procedure was completed using another johnson & johnson lens with the same model and diopter size.The incision was enlarged and suture(s) were required however, there was no patient injury.Patient status post-procedure is unknown.No further information is available.
 
Additional Manufacturer Narrative
Sections a-4 patient weight and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - impact code: 4625 incision enlargement and suture(s) section h-6 health effect - clinical code: 4581 incision enlargement an attempt was made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 08-aug-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received in a specimen cup.The complaint lens was received cut in half.A damage loop, severed but not removed from the drill hole, was also observed.No additional defects before and after cleaning the lens was observed.Based on the return condition of the lens no further evaluation could be performed.Complaint issue " dc-unfolding issue" and ¿dc-lens damaged¿ was not confirmed during product evaluation.The observed issues during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: during retrospective review of the file, it was noted this event was report was submitted as a serious injury event and malfunction which was incorrect.Since there was no patient injury, reported sutures can be considered standard procedure and the event is being updated as malfunction event only.The following has been updated accordingly: section b-1 report type product problem all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17386091
Report Number3012236936-2023-01878
Device Sequence Number12280188
Product Code HQL
UDI-Device Identifier05050474529014
UDI-Public(01)05050474529014(17)250312
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/25/2023
12/07/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/29/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC CARTRIDGE LOT: CK16877.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown